Alabama, 2001

Hail in Alabama, May 11, 2001

May 11, 2001 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 11, 2:00 AM CST, 11 hours 30 minutes earlier.

Area forecast discussion, May 11, 2:00 AM CST, 11 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
300 AM CDT FRI MAY 11 2001

DO NOT EXPECT MUCH IN THE WAY OF A CHANGE IN THE WEATHER TODAY AS THE
SFC HIGH PRESSURE CONTINUES TO DOMINATE THE WEATHER TODAY. WITH
TEMPS STILL IN THE 80S TODAY SHOWERS AND THUNDERSTORMS SHOULD
DEVELOP OVER THE FORECAST AREA AGAIN. BY SATURDAY MORNING MDLS HAVE
A COLD FRONT IN THE NORTHWEST CORNER AND IT SLOWLY PUSHES INTO
THE EXTREME SOUTHERN PART OF THE STATE THROUGH SUNDAY MORNING. WILL
GO WITH THE CHC POPS AS SHOWN BY THE AVN. HIGH PRESSURE BUILDS OVER
THE STATE FOR THE FIRST PART OF NEXT WEEK WITH THE NEXT FRONT ON
WEDNESDAY.

HSV 082/062 078/050 081 344
BHM 084/062 080/052 082 425
MGM 086/063 084/056 084 425

.BHM...NONE.

In the hours before

Special weather statement, May 11, 12:30 PM CST, 1 hour before
ALZ001>038-040>050-112200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT FRI MAY 11 2001

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

A WEAK UPPER LEVEL DISTURBANCE IS MOVING ACROSS THE THE TENNESSEE
VALLEY AREA...MEANWHILE...THE ATMOSPHERE ACROSS THE AREA CONTINUES
TO BE MOIST...AND UNSTABLE. THIS COMBINATION HAS PRODUCED SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF NORTH AND CENTRAL
ALABAMA...MAINLY NORTH AND EAST OF A MUSCLE SHOALS...TO
BIRMINGHAM...TO PRATTVILLE LINE. SCATTERED SHOWERS AND
THUNDERSTORMS...WILL BE POSSIBLE THROUGH THIS EVENING OVER THE
ENTIRE FORECAST AREA. A FEW STORMS COULD BECOME RATHER STRONG...
HOWEVER...THEY SHOULD REMAIN BELOW SEVERE LIMITS.

THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT...
AS  A COLD FRONT IS EXPECTED TO MOVE OVER THE NORTHERN SECTIONS OF
ALABAMA DURING THE EARLY MORNING HOURS SATURDAY. THE COLD FRONT IS
EXPECTED TO MOVE ACROSS THE AREA THROUGH SATURDAY EVENING.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE NECESSARY THIS AFTERNOON OR TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Tallapoosa

When
May 11, 1:30 PM CST
Where
Tallapoosa County, 5 mi SW of Reeltown
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.550, -85.850

Dime size hail was reported between Reeltown and Tallassee.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, May 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245839.